Header

UZH-Logo

Maintenance Infos

Risk minimization and optimal derivative design in a principal agent game


Horst, Ulrich; Moreno, Santiago (2008). Risk minimization and optimal derivative design in a principal agent game. Mathematics and Financial Economics, 2(1):1-27.

Abstract

We consider the problem of Adverse Selection and optimal derivative design within a Principal–Agent framework. The principal’s income is exposed to non-hedgeable risk factors arising, for instance, from weather or climate phenomena. She evaluates her risk using a coherent and law invariant risk measure and tries minimize her exposure by selling derivative securities on her income to individual agents. The agents have mean–variance preferences with heterogeneous risk aversion coefficients. An agent’s degree of risk aversion is private information and hidden from the principal who only knows the overall distribution. We show that the principal’s risk minimization problem has a solution and illustrate the effects of risk transfer on her income by means of two specific examples. Our model extends earlier work of Barrieu and El Karoui (in Financ Stochast 9, 269–298, 2005) and Carlier et al. (in Math Financ Econ 1, 57–80, 2007).

Abstract

We consider the problem of Adverse Selection and optimal derivative design within a Principal–Agent framework. The principal’s income is exposed to non-hedgeable risk factors arising, for instance, from weather or climate phenomena. She evaluates her risk using a coherent and law invariant risk measure and tries minimize her exposure by selling derivative securities on her income to individual agents. The agents have mean–variance preferences with heterogeneous risk aversion coefficients. An agent’s degree of risk aversion is private information and hidden from the principal who only knows the overall distribution. We show that the principal’s risk minimization problem has a solution and illustrate the effects of risk transfer on her income by means of two specific examples. Our model extends earlier work of Barrieu and El Karoui (in Financ Stochast 9, 269–298, 2005) and Carlier et al. (in Math Financ Econ 1, 57–80, 2007).

Statistics

Citations

Dimensions.ai Metrics
7 citations in Web of Science®
8 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

1 download since deposited on 24 Aug 2023
1 download since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:03 Faculty of Economics > Department of Banking and Finance
Dewey Decimal Classification:330 Economics
Scopus Subject Areas:Physical Sciences > Statistics and Probability
Social Sciences & Humanities > Finance
Social Sciences & Humanities > Statistics, Probability and Uncertainty
Scope:Discipline-based scholarship (basic research)
Language:English
Date:5 August 2008
Deposited On:24 Aug 2023 14:24
Last Modified:29 Jun 2024 01:38
Publisher:Springer
ISSN:1862-9679
OA Status:Green
Publisher DOI:https://doi.org/10.1007/s11579-008-0012-8
Other Identification Number:merlin-id:7969
  • Content: Published Version
  • Language: English
  • Licence: Creative Commons: Attribution 4.0 International (CC BY 4.0)